Thunderstorm Wind, Roger Mills
- When
- June 16, 11:15 PM CST
- Where
- Roger Mills County, 10 mi NNE of Durham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.983, -99.350
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 7:32 PM CST, 3 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 832 PM CDT WED JUN 16 2004 THUNDERSTORMS FROM WESTERN KANSAS...SOUTHWARD INTO THE WESTERN TEXAS PANHANDLE...CONTINUE TO SLOWLY WEAKEN AS THEY MOVE INTO A SLIGHTLY LESS UNSTABLE AND WEAKER SHEAR ENVIRONMENT FARTHER EAST. 00Z DDC/AMA/OUN SOUNDINGS REVEAL WEAK TO MODERATELY UNSTABLE AIRMASS WITH A STRONGER CAP OVER THE MAIN BODY OF OKLAHOMA DUE TO SUBSIDENCE PROVIDED BY SHORTWAVE RIDGE. ALTHOUGH COLD POOL GENERATED BY THESE STORMS HAS BEEN SIGNIFICANT...OUTFLOW BOUNDARY HAS ALREADY BEGUN TO RACE AHEAD OF THE STORMS WITH A GENERAL WEAKENING TREND NOTED IN THE CELLS OVER THE LAST 30 MINUTES OR SO. DESPITE THE WEAKENING...WE DO EXPECT WIDESPREAD -TSRA TO OVERSPREAD PORTIONS OF NORTHWEST OKLAHOMA IN THE NEXT HOUR WITH THE POSSIBILITY OF ADDITIONAL STORMS AFFECTING OTHER PARTS OF WESTERN AND NORTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATER IN THE NIGHT. EXACTLY HOW QUICKLY THESE STORMS DISSIPATE IS UNSURE. UPPER LEVEL DIFFLUENT FLOW EAST OF THE EXISTING THUNDERSTORM COMPLEX COMBINED WITH A WEAK LOW LEVEL JET ACROSS THE PANHANDLES... MAY ALLOW THESE STORMS TO PERSIST LONGER THAN PROJECTED. JAMES ------------------------- 233 PM CDT WED JUN 16 2004 .DISCUSSION... UPR LOW OVR E TX WILL LIFT NE TONIGHT. A FEW LINGERING SHWRS/TSTMS ARE POSSIBLE TONIGHT ACROSS SE PORTIONS OF FA ASSOCIATED WITH THIS LOW. THIS WILL END TONIGHT AS LOW MOVES FAR ENOUGH EAST. COMPLEX OF STORMS EXPECTED TO DEVELOP OVR EASTERN CO AND NM/WESTERN KS AGAIN THIS AFTN/EVENING. THESE STORMS COULD EVENTUALLY MOVE INTO NORTHWEST OK TONIGHT AND MOVE ACROSS THE AREA. MID AND UPR LVL RIDGING IS EXPECTED TO STILL BE IN PLACE OVR THE AREA AND COULD LIMIT THE NUMBER OF SHWRS/TSTMS LIKE TODAY. HOWEVER...WITH EAST TX LOW MOVING EAST...RIDGE MAY NOT BE AS STRONG. STILL SOME UNCERTAINTY TO HOW FAR SOUTH FRONT WILL PUSH FOR THE NEXT FEW DAYS. BELIEVE FRONT WILL REMAIN IN KS WITH OUTFLOW BOUNDARIES FROM MCS MOVING INTO AREA FOR THE NEXT FEW DAYS. UPR LOW OVR N MEXICO/S AZ EXPECTED TO LIFT NE AND MOVE ACROSS PLAINS THURS AS SHORTWAVE. WITH THIS SHORTWAVE MOVING ACROSS THE AREA AND OUTFLOW BOUNDARY LIKELY IN THE AREA... SHWRS/TSTMS WILL CONT TO BE POSSIBLE THRU THE DAY THURS. KEPT TEMPS IN NORTHERN OK COOLER...WITH CLOUDS LEFT OVR FROM MCS REMAINING ACROSS THE AREA LIMITING AMOUNT OF SUNSHINE. FORECAST WILL REMAIN DRY SUN INTO EARLY NEXT WEEK AS RIDGE BECOMES MORE ESTABLISHED ACROSS THE SOUTHERN PLAINS. HOWEVER...GFS INDICATING AN UPR LVL DISTURBANCE MOVING NORTH OUT OF NORTHERN MEXICO AND MOVING ACROSS OKLAHOMA SUNDAY ALONG WITH A MID LVL WAVE. IF THIS HAPPENS SHWRS/TSTMS ARE POSSIBLE. WILL KEEP FORECAST DRY ATTM BUT LATER SHIFTS MAY NEED TO ADD POPS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 89 71 90 / 20 30 30 20 HOBART OK 70 91 70 91 / 20 20 20 20 WICHITA FALLS TX 72 94 72 94 / 10 20 20 10 GAGE OK 65 87 67 87 / 40 30 40 20 PONCA CITY OK 69 87 70 86 / 30 30 40 30 DURANT OK 72 91 73 92 / 20 20 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1059 PM CDT WED JUN 16 2004
OKZ004>048-050>052-TXZ083>090-171200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
MAINLY WEST OF A LINE FROM PONCA CITY...TO ANADARKO...TO SEYMOUR
TEXAS.
TIMING...
THROUGH THE OVERNIGHT HOURS.
IMPACTS...
WIND GUSTS TO 65 MPH AND ONE INCH DIAMETER HAIL WILL BE POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR THE POSSIBILITY OF SEVERE WEATHER
OVERNIGHT.
DISCUSSION...
LARGE CLUSTERS OF THUNDERSTORMS THAT HAVE DEVELOPED OVER WESTERN
KANSAS...AND THE TEXAS PANHANDLE...WILL MOVE EASTWARD OVERNIGHT...
AFFECTING PORTIONS OF WESTERN AND NORTHERN OKLAHOMA...AND WESTERN
NORTH TEXAS. VERTICAL WIND SHEAR WILL BE WEAK...HOWEVER A FEW OF
THESE STORMS COULD STILL BE ACCOMPANIED BY WINDS TO 65 MPH...AND
HAIL TO THE SIZE OF QUARTERS. THE HIGHEST CHANCE OF SEVERE WEATHER
WILL BE ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWEST OKLAHOMA...AND
WESTERN NORTH TEXAS...WHERE INSTABILITY WILL BE HIGHEST...AND WHERE
TWO THUNDERSTORM COMPLEXES MERGE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A FRONT IS FORECAST TO STALL ACROSS KANSAS FOR THE REST OF THIS
WEEK. THUNDERSTORM COMPLEXES WILL FORM IN EASTERN COLORADO OR NEW
MEXICO EACH AFTERNOON AND EVENING... AND MAY AFFECT NORTHWEST
OKLAHOMA EACH NIGHT. IT APPEARS THAT AN UPPER-LEVEL RIDGE WILL
BUILD OVER THE AREA LATE IN THE WEEKEND INTO EARLY NEXT WEEK...
WHICH WILL LIMIT THE CHANCES OF STORMS. THERE IS A POSSIBILITY THAT
SMALL UPPER-LEVEL FEATURES COULD DEVELOP WITHIN THE RIDGE AND BRING
A CHANCE OF STORMS... BUT THAT IS VERY UNCERTAIN AT THIS TIME.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 845 PM CDT WED JUN 16 2004 OKZ004-170230- HARPER OK- 845 PM CDT WED JUN 16 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. AT 845 PM...A STRONG OUTFLOW BOUNDARY ASSOCIATED WITH THUNDERSTORMS THAT EXTENDED FROM DODGE CITY TO GUYMON...WILL MOVE THROUGH HARPER COUNTY BETWEEN 9 AND 10 PM. WEST TO NORTHWEST WINDS OF 40 TO 50 MPH WILL BE POSSIBLE AS THE OUTFLOW BOUNDARY MOVES THROUGH YOUR AREA. BY 10 PM...THUNDERSTORMS THAT GENERATED THE OUTFLOW BOUNDARY WILL MOVE OVER THE AREA...WHILE SLOWLY WEAKENING. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1151 PM CDT WED JUN 16 2004 OKZ009-014-170500- ELLIS OK-ROGER MILLS OK- 1151 PM CDT WED JUN 16 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS AND ROGER MILLS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED JUST EAST OF CANADIAN IN THE TEXAS PANHANDLE...MOVING EAST SOUTHEAST AT 40 MPH. PEOPLE IN ELLIS AND ROGER MILLS COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 138 km away, was scanning. The volume nearest the first event began at 05:15 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Three inch diameter tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409255, 5409256, 5409257, 5407683, 5407684, 5407685.